Alert archive / Pennsylvania / Flash Flood Watches in 2015

Flash Flood Watch 9, NWS State College, PA

September 29, 201524 counties in Pennsylvania

NWS State College, PA issued this flash flood watch at Sep 29, 2015, 4:19 AM EDT for 24 counties in Pennsylvania. It took effect at Sep 29, 2015, 4:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2015, 4:19 AM EDT (08:19 UTC)
In effect from
Sep 29, 2015, 4:00 PM EDT
Expired
Sep 30, 2015, 3:56 AM EDT
In force
12 hr
Issued by
NWS State College, PA
Flood severity
None
All 24 counties

Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Cumberland County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Perry County, PA, Potter County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA

The radar

The State College radar (KCCX), 12 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 8.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WGUS61 KCTP 290819
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 AM EDT TUE SEP 29 2015

...WIDESPREAD HEAVY RAIN EXPECTED THIS AFTERNOON THROUGH WEDNESDAY
MORNING...

.A SLOW MOVING COLD FRONTAL BOUNDARY...POTENT UPPER LEVEL
DISTURBANCE...AND EXTENSIVE PLUME OF DEEP TROPICAL MOISTURE WILL
COMBINE TO BRING MUCH OF CENTRAL PENNSYLVANIA HEAVY RAINFALL OF 2
TO 3.5 INCHES OF RAIN OVER THE UPCOMING 36 HOURS. NARROW BANDS OF 
MUCH HIGHER AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE. THESE HIGHER
AMOUNTS COULD LEAD TO FLOODING OF SMALL STREAMS AND CREEKS WITH
EVENTUAL SIGNIFICANT RISES ON AREA RIVERS DURING THE SECOND HALF
OF THE WEEK.

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049-050-
056-063-292000-
/O.NEW.KCTP.FF.A.0009.150929T2000Z-150930T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY-CUMBERLAND-
INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...NEWPORT...
CARLISLE
419 AM EDT TUE SEP 29 2015

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA... 
  INCLUDING THE FOLLOWING BEDFORD...BLAIR...CAMBRIA...CAMERON... 
  CLEARFIELD...CUMBERLAND...ELK...FRANKLIN...FULTON... 
  HUNTINGDON...JUNIATA...MIFFLIN...NORTHERN CENTRE...NORTHERN ...
  CLINTON...NORTHERN LYCOMING...PERRY...POTTER...SNYDER... 
  SOMERSET...SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN 
  LYCOMING...SULLIVAN...TIOGA AND UNION. 

* FROM 4 PM EDT THIS AFTERNOON THROUGH WEDNESDAY MORNING

* WIDESPREAD HEAVY RAIN OF 2 TO 3.5 INCHES WILL OCCUR THIS
  AFTERNOON THROUGH WEDNESDAY MORNING...WITH LOCALIZED BANDS OF 4 TO
  5 INCHES POSSIBLE.

* THE HEAVIEST RAIN AND MOST RAPID RISES ON AREA STREAMS AND
  CREEKS WILL BE MOST LIKELY AROUND...OR AFTER DUSK TONIGHT.
  FLOODING AT NIGHT IS ESPECIALLY DANGEROUS...SINCE HEAVY RAIN
  AND POOR VISIBILITY COULD MAKE IT DIFFICULT TO SEE AREAS OF
  FLOODING...DEBRIS ON THE ROADS...OR EVEN WASHED OUT ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LAMBERT/RADZANOWSKI
4 follow-up statements
722 
WGUS61 KCTP 291414
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1014 AM EDT TUE SEP 29 2015

...WIDESPREAD HEAVY RAIN EXPECTED THIS AFTERNOON THROUGH
MIDDAY WEDNESDAY...

.A SLOW MOVING COLD FRONTAL BOUNDARY...POTENT UPPER LEVEL
DISTURBANCE...AND EXTENSIVE PLUME OF DEEP TROPICAL MOISTURE WILL
COMBINE TO BRING MUCH OF CENTRAL PENNSYLVANIA HEAVY RAINFALL OF
3 TO 4 INCHES OF RAIN OVER THE UPCOMING 36 HOURS. NARROW BANDS OF
4 TO 6 INCHES OR MORE ARE LIKELY. THESE HIGHER AMOUNTS WILL LEAD
TO FLOODING OF SMALL STREAMS AND CREEKS WITH EVENTUAL SIGNIFICANT
RISES ON AREA RIVERS DURING THE SECOND HALF OF THE WEEK.

PAZ004-005-301600-
/O.EXA.KCTP.FF.A.0009.150929T2000Z-150930T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD
1014 AM EDT TUE SEP 29 2015

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON
THROUGH MIDDAY WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL 
  PENNSYLVANIA...INCLUDING THE FOLLOWING MCKEAN AND ...WARREN. 

* FROM 4 PM EDT THIS AFTERNOON THROUGH MIDDAY WEDNESDAY.

* WIDESPREAD HEAVY RAIN OF 2.5 TO 3.5 INCHES WILL OCCUR THIS
  AFTERNOON THROUGH MIDDAY WEDNESDAY...WITH LOCALIZED BANDS OF 4
  TO 5 INCHES POSSIBLE.

* THE HEAVIEST RAIN AND MOST RAPID RISES ON AREA STREAMS AND 
  CREEKS WILL BE MOST LIKELY AROUND...OR AFTER DUSK TONIGHT. 
  FLOODING AT NIGHT IS ESPECIALLY DANGEROUS...SINCE HEAVY RAIN 
  AND POOR VISIBILITY COULD MAKE IT DIFFICULT TO SEE AREAS OF 
  FLOODING...DEBRIS ON THE ROADS...OR EVEN WASHED OUT ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049-050-
056-063-301600-
/O.CON.KCTP.FF.A.0009.150929T2000Z-150930T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY-CUMBERLAND-
INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...NEWPORT...
CARLISLE
1014 AM EDT TUE SEP 29 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM EDT THIS
AFTERNOON THROUGH MIDDAY WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD... 
  CUMBERLAND...ELK...FRANKLIN...FULTON...HUNTINGDON...JUNIATA... 
  MIFFLIN...NORTHERN CENTRE...NORTHERN ...CLINTON...NORTHERN 
  LYCOMING...PERRY...POTTER...SNYDER...SOMERSET...SOUTHERN 
  CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN... 
  TIOGA AND UNION. 

* FROM 4 PM EDT THIS AFTERNOON THROUGH MIDDAY WEDNESDAY.

* WIDESPREAD HEAVY RAIN OF 3 TO 4 INCHES WILL OCCUR THIS AFTERNOON
  THROUGH MIDDAY WEDNESDAY...WITH LOCALIZED BANDS OF 4 TO 6
  INCHES OR MORE POSSIBLE.

* THE HEAVIEST RAIN AND MOST RAPID RISES ON AREA STREAMS AND 
  CREEKS WILL BE MOST LIKELY AROUND...OR AFTER DUSK TONIGHT. 
  FLOODING AT NIGHT IS ESPECIALLY DANGEROUS...SINCE HEAVY RAIN 
  AND POOR VISIBILITY COULD MAKE IT DIFFICULT TO SEE AREAS OF 
  FLOODING...DEBRIS ON THE ROADS...OR EVEN WASHED OUT ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DEVOIR
204 
WGUS61 KCTP 292048
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT TUE SEP 29 2015

...WIDESPREAD HEAVY RAIN EXPECTED THIS EVENING THROUGH MIDDAY
WEDNESDAY...

.A SLOW MOVING COLD FRONT WILL INTERACT WITH TROPICAL MOISTURE
TO BRING HEAVY RAINFALL TO MUCH OF CENTRAL PENNSYLVANIA THIS
EVENING THROUGH WEDNESDAY MORNING. 

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049-
050-056-063-300500-
/O.CON.KCTP.FF.A.0009.000000T0000Z-150930T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY-
CUMBERLAND-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...NEWPORT...CARLISLE
448 PM EDT TUE SEP 29 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD... 
  CUMBERLAND...ELK...FRANKLIN...FULTON...HUNTINGDON...JUNIATA... 
  MCKEAN...MIFFLIN...NORTHERN CENTRE...NORTHERN ...CLINTON... 
  NORTHERN LYCOMING...PERRY...POTTER...SNYDER...SOMERSET... 
  SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING... 
  SULLIVAN...TIOGA...UNION AND WARREN. 

* THROUGH WEDNESDAY MORNING

* WIDESPREAD HEAVY RAIN OF 1 TO 3 INCHES WILL OCCUR TONIGHT...WITH
  LOCALIZED BANDS OF 4 TO 6 INCHES POSSIBLE...ESPECIALLY ACROSS
  THE NORTHWEST PART OF THE STATE.

* THE HEAVIEST RAIN AND MOST RAPID RISES ON AREA STREAMS AND 
  CREEKS WILL BE MOST LIKELY AROUND...OR AFTER DUSK TONIGHT. 
  FLOODING AT NIGHT IS ESPECIALLY DANGEROUS...SINCE HEAVY RAIN 
  AND POOR VISIBILITY COULD MAKE IT DIFFICULT TO SEE AREAS OF 
  FLOODING...DEBRIS ON THE ROADS...OR EVEN WASHED OUT ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
721 
WGUS61 KCTP 300258
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1058 PM EDT TUE SEP 29 2015

...WIDESPREAD HEAVY RAIN EXPECTED OVERNIGHT...

.A SLOW MOVING COLD FRONT WILL INTERACT WITH TROPICAL MOISTURE TO
BRING HEAVY RAINFALL TO MUCH OF CENTRAL PENNSYLVANIA THIS EVENING
THROUGH EARLY WEDNESDAY MORNING.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049-
050-056-063-301100-
/O.CON.KCTP.FF.A.0009.000000T0000Z-150930T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY-
CUMBERLAND-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...NEWPORT...CARLISLE
1058 PM EDT TUE SEP 29 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD... 
  CUMBERLAND...ELK...FRANKLIN...FULTON...HUNTINGDON...JUNIATA... 
  MCKEAN...MIFFLIN...NORTHERN CENTRE...NORTHERN ...CLINTON... 
  NORTHERN LYCOMING...PERRY...POTTER...SNYDER...SOMERSET... 
  SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING... 
  SULLIVAN...TIOGA...UNION AND WARREN. 

* THROUGH WEDNESDAY MORNING

* WIDESPREAD HEAVY RAIN OF 1 TO 3 INCHES WILL OCCUR TONIGHT...
  WITH LOCALIZED TOTALS OF 4 TO 7 INCHES FROM AROUND DUBOIS
  NORTHEAST TO AROUND COUDERSPORT. 

* THE HEAVIEST RAIN WILL TAPER OFF LATE TONIGHT.
  HOWEVER...RESIDUAL FLOODING IS POSSIBLE IN SOME SPOTS THROUGH
  LATE WEDNESDAY MORNING. FLOODING AT NIGHT IS ESPECIALLY
  DANGEROUS...SINCE HEAVY RAIN AND POOR VISIBILITY COULD MAKE IT
  DIFFICULT TO SEE AREAS OF FLOODING...DEBRIS ON THE ROADS...OR
  EVEN WASHED OUT ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
941 
WGUS61 KCTP 300756
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 AM EDT WED SEP 30 2015


PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049-
050-056-063-300900-
/O.CAN.KCTP.FF.A.0009.000000T0000Z-150930T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY-
CUMBERLAND-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO...
TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...NEWPORT...CARLISLE
356 AM EDT WED SEP 30 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS
BEEN CANCELLED. 

HEAVY RAIN HAS EXITED THE REGION. 

PERIODS OF LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL ACROSS
THE CENTRAL AND NORTHERN MOUNTAINS OF PENNSYLVANIA...ALONG WITH
THE LAUREL HIGHLANDS EARLY TODAY. THE RAIN WILL GRADUALLY
DIMINISH TO SHOWERS BY LATE THIS MORNING...AND WATER LEVELS ON
STREAMS AND CREEKS WILL RECEDE.

MINOR PONDING OF WATER IN LOW LYING AREAS WILL LINGER THROUGH THE
MID MORNING HOURS IN PLACES THAT RECEIVED OVER 2 INCHES OF RAIN. 

$$

LAMBERT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Sep 29, 3:31 AM EDT, 48 minutes earlier.

Area forecast discussion, Sep 29, 3:31 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 AM EDT TUE SEP 29 2015

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH ACROSS PENNSYLVANIA LATE
TODAY...THEN STALL OUT SOUTH OF THE STATE. AN EXTENSIVE
NORTHEAST/SOUTHWEST PLUME OF TROPICAL MOISTURE WILL FOCUS ON THE
FRONT AND BRING A SOAKING RAIN TO MUCH OF CENTRAL AND EASTERN
PENNSYLVANIA TONIGHT THROUGH WEDNESDAY. UNSETTLED CONDITIONS WILL
PREVAIL FOR THE REMAINDER OF THE WEEK...AS A SLOW MOVING COASTAL
LOW AFFECTS PORTIONS OF THE MID ATLANTIC REGION LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
145 AM UPDATE...

MULTI-LAYERED CLOUDS CONTINUE TO STREAM NE ACROSS THE FCST AREA...
WITH JUST SOME BRIEF AND ISOLATED LIGHT SHOWERS...AHEAD OF
INCREASING PWATS AND THE NOSE OF A PLUME OF DEEP TROPICAL
MOISTURE.

THE CLOUD COVER WILL KEEP THE EARLY MORNING...MIN TEMPS 15-20 DEG
F ABOVE NORMAL LOWS...IN THE 40S TO LOWER 50S.

CONCERNING HEAVY RAIN THREAT LATER TODAY THROUGH WED...THERE IS
QUITE GOOD MODEL CONSENSUS ON THE HIGH PROBABILITY OF A WIDESPREAD
HEAVY RAIN EVENT...WITH A SLIGHTLY LESSER AGREEMENT OF THE
PRECISE LOCATION. A LARGE QPF SPREAD OF GREATER THAN A FACTOR OF 2
EXISTS BETWEEN THE VERY WET NAM...AND THE GFS/GEFS/SREF/EC. GFS IS
THE FURTHEST SE WITH THE QPF AXIS/FROM THE LAURELS TO NRN
POCONOS...WHILE THE EC HAS THE HEAVIEST RAIN ACROSS THE NW AND
NCENT MTNS...75NM OR SO FURTHER NW.

AREA RIVERS AND STREAM BASIN CAN HANDLE QUITE A LOT OF RAIN
/3.5-4.5 INCHES OVER A 3-12 HOUR PERIOD/...WHICH IS WHERE THE BULK
OF MODEL STORM TOTAL QPF LIES. HOWEVER...THE EXCESSIVE AMOUNTS OF
8-11 INCHES PAINTED BY THE NAM FROM NEAR KJST AND KIDI...NORTHEAST
TO KDUJ AND LELM WOULD UNDOUBTEDLY CAUSE SIGNIFCANT FLOODING
PROBLEMS. FEEL THAT THE EXTENSIVE PLUME OF THE EXCESSIVE QPF IS
OVERDONE ON THE NAM. HOWEVER...THE SYNPOTIC SETUP WITH PWAT
ANOMALIES OF AROUND 3 SIGMA...AND WELL-DEFINED/SLOW MOVING JET
ENTRANCE ABOVE THE SFC CFRONT...WILL COMBINE WITH GENERALLY LOW
CAPES OF SEVERAL HUNDRED J/KG TO BRING SLOW-MOVING/TRAINING BANDS
OF HEAVY SHOWERS AND LOW-TOPPED TSRA LATER TODAY INTO TONIGHT WITH
HIGHLY LOCALIZED RAINFALL AMOUNTS EXCEEDING 5 INCHES OVER A 12
HOUR PERIOD. WPC QPF FORECAST FOR THROUGH 48 HOURS IS 2.5 TO 4
INCHES ACROSS PORTIONS OF CENTRAL PENN AND THE ALLEGHENY PLATEAU.

1045 PM UPDATE... INTERESTING TO WATCH THE NEW 00Z NAM COME
IN...BUT MOSTLY FOR WHAT IT SAYS FOR TUES/NIGHT. IN THE NEAR-
TERM...NO CHANGES FORSEEN AS THE SPRINKLES ARE WELL- HANDLED AND
REAL ORGANIZATION TO THE PRECIPITATION DOES NOT OCCUR UNTIL AFTER
SUNRISE.

745 PM UPDATE...
SHOWERS WANING ALREADY AND HRRR HAS A GOOD HANDLE ON THIS TREND.
THE SPRINKLES OUT THERE NOW MAY MAKE THE GROUND WET...BUT THEY ARE
ALSO MOVING ALONG QUICKLY. THEREFORE A 20 POP IS ALL THAT IS
NECESSARY FOR MOST OF THE NIGHT. HOWEVER...BY 09Z...SOME
CONVECTION MAY DEVELOP TO OUR WEST AND SLIDE INTO THE NWRN COS.

PREV...
PLUME OF 1.5" PW POOLED AHEAD OF SHEARING 5H TROF WITHIN 850 MB
CONVERGENCE ZONE IS MAINTAINING LIGHT SHOWER ACTIVITY ACROSS
CENTRAL PA THIS AFTERNOON. THIS CONVERGENCE AND FORCING WILL WANE
LATE TONIGHT...WITH DECREASING SHOWERS EXPECTED LATE TONIGHT
THROUGH TUESDAY MORNING.

WEAK FORCING IN VERY MOIST AMBIENT ENVIRONMENT SHOULD NOT PRODUCE
ANY APPRECIABLE QPF TONIGHT...DESPITE THE COPIOUS DEEP LAYER
MOISTURE. CLOUD COVER AND SURGING DWPT WILL TRANSLATE TO A MILD
NIGHT FOR LATE SEPT...WITH MINS BTWN 60 AND 65F FOR MOST.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
SET UP FOR TODAY IS LOOKING MORE AND MORE INTERESTING WITH
TIME...WITH A HEAVY RAINFALL SCENARIO TAKING SHAPE FOR TONIGHT
THROUGH WEDNESDAY. FIRST THINGS FIRST HOWEVER...GULF COAST UPPER
CUTOFF WILL DIRECT A MORE IMPRESSIVE SURGE OF DEEP LAYER MOISTURE
INTO SOUTH CENTRAL AND SOUTHEAST PA DURING THE DAY TODAY...WHILE
A SLOW MOVING SFC FRONT SAGS SOUTHEASTWARD ACROSS THE EASTERN
LAKES...REACHING NORTHWEST PA THIS AFTERNOON. THE RESULT WILL BE
CONTINUED OVERCAST SKIES...BUT A GREATLY INCREASING PROBABILITY OF
SHRA THIS AFTERNOON.

THERE SHOULD BE SUFFICIENT CAPE FOR ISOLATED TSTORMS BY LATE
THIS AFTERNOON AS THE UPSTREAM TROF AND DEEP MOISTURE DESTABLIZE
THE WARM SECTOR...WHICH REACHES +15C AT 850 MB BY LATE AFTERNOON
ACROSS MY SOUTH. CATEGORICAL POPS LOOK GOOD ACROSS MUCH OF
CENTRAL PA BY LATE THIS AFTERNOON...WITH THE HEAVIEST RAINFALL
COMING TONIGHT INTO WEDNESDAY /WHICH WILL UNDOUBTEDLY BE LOCALLY
HEAVY/.

TEMPS WILL BE RATHER MILD GIVEN THE TROPICAL AIR MASS...WITH
HIGHS RANGING FROM UPPER 60S NORTH TO LOWER 70S SOUTHEAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
DID NOT CHANGE MUCH ON THIS PACKAGE.

INCREASING CONCERN ABOUT HEAVY RAIN TUESDAY NIGHT INTO WED
MORNING. THIS BASED LARGELY ON VISIBLE SATELLITE PICS THIS
AFT...WHICH SHOW CLOUD ELEMENTS OVER EASTERN NC WORKING NW.
SITUATION LOOKS LIKE A PRE EVENT. SOME MEMBERS OVER 6 INCHES
OF RAIN...BUT THAT LOOKS A LITTLE HIGH. 1 TO 3 WITH SOME
HIGHER AMTS LOOKS BETTER. CAN HANDLE THIS AMT OK...UNLESS
ALL IN A SHORT TIME INTERVAL. LATER SHIFTS CAN ISSUE WATCHES
IF NEEDED.

DID UP POPS TUESDAY NIGHT AND WED AM...AND PUT CHC OF THUNDER
IN FCST.

DID NOT DO MUCH WITH TEMPERATURES.

LATER WED INTO EARLY FRIDAY...LEAST CHC OF SHOWERS AND STORMS.

STILL LOOKING WET FOR SAT...BUT STILL A LOT OF SPREAD IN THE
MODELS.

LOOKS LIKE THE WEEKEND SYSTEM WOULD LIFT OUT FAST ENOUGH TO
HAVE PART OF SUNDAY SEEING SOME PARTIAL CLEARING.

WENT WITH A DRY FCST FOR MONDAY.

MORE DETAIL BELOW.

INCREASING CONFIDENCE IN SIG RAINFALL ACROSS PARTS OF CENTRAL PA
TUES NIGHT/WED...AS SLOW-MOVING COLD FRONT INTERACTS WITH PLUME
OF TROPICAL MOISTURE. PWATS NR 3SD ABV NORMAL...COMBINED WITH
MDL INSTABILITY AND SLOW MOVING FRONT SUPPORT THE IDEA OF FAIRLY
WIDESPREAD 1+ INCH AMTS...WITH MUCH HIGHER LOCALIZED AMTS. GIVEN
THE RECENT DRYNESS...WIDESPREAD FLOODING NOT A CONCERN. HOWEVER...WILL
MENTION POTENTIAL OF LOCALIZED FLOODING IN THE HWO.

CONFIDENCE IN LINGERING WET WX APPEARS TO BE INCREASING ACROSS
CENTRAL PA LATE THIS WEEK...AS ALL MDLS HAVE CONVERGED ON IDEA OF
A CUT OFF LOW FORMING OVR THE OHIO VALLEY WITH ASSOC SFC LOW CRAWLING
UP THE MID ATL COAST. HAVE INCREASED POPS IN THE THU-SAT TIME
FRAME...WITH THE HIGHEST POPS ACROSS THE SOUTHEAST COUNTIES.

AFTER A VERY MILD MON-TUE...NORTHERLY FLOW/LOW LVL CAA IN WAKE OF
COLD FRONT...COMBINED WITH POSSIBLE RAIN...SHOULD TRANSLATE TO
TEMPS BLW CLIMO LATE NEXT WEEK...ESP DURING THE DAYTIME.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
LOW CEILINGS WILL CONTINUE TO EXPAND OVERNIGHT WITH WIDESPREAD
MVFR TO IFR CONDITIONS SETTLIGN IN. WINDS WILL BE LIGHT GENERALLY
FROM THE S/SE.

LIMITED IF ANY IMPROVEMENT TO CONDITIONS ON TUE AS AREA OF RAIN
EXPANDS OVER CENTRAL PA. MVFR/IFR CONTINUES ACROSS WESTERN AREAS
AS RAIN ARRIVES EARY IN THE DAY...WITH IMPROVEMENT TO MVFR/VFR IN
THE SE DURING THE AFTERNOON AS PRECIP ARRIVES LATER AND REMAINS
MAINLY LIGHT UNTIL VERY LATE IN THE DAY. AN ISOLATED RUMBLE OF
THUNDER WILL ALSO BE POSS...BUT PROB MUCH TOO LOW TO MENTION IN
TERMINALS AT THIS TIME.

PERIOD OF HEAVIEST RAIN WILL BE LATE THIS AFTERNOON THROUGH MIDDAY
WED...WITH PERSISTENT WIDESPREAD REDUCTIONS TO CIGS AND VSBYS.
SURFACE WINDS WILL BE FROM THE EAST TO SOUTHEAST AT SPEEDS OF
GENERALLY 5-10MPH.

CONDITIONS SHOULD GRADUALLY IMPROVE WEST TO EAST WEDNESDAY
AFTERNOON AND EVENING.

OUTLOOK...

TUE...LOW CIGS/SHOWERS AND RAIN LIKELY...DEVELOPING WEST TO EAST.

TUE NIGHT...WIDESPREAD REDUCTIONS IN RAIN.

WED...WIDESPREAD REDUCTIONS IN RAIN EARLY. TAPERING TO SCT SHOWERS
WITH GRADUAL IMPROVEMENT IN THE AFTERNOON.

THU...MAINLY VFR/MFVR AM FOG AND ISOLD SHOWERS.

FRI-SAT...CHC OF SHOWERS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD/LAMBERT
NEAR TERM...DANGELO/DEVOIR/LAMBERT
SHORT TERM...DEVOIR/FITZGERALD
LONG TERM...FITZGERALD/MARTIN
AVIATION...RXR
Hazardous weather outlook, Sep 28, 6:30 AM EDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
630 AM EDT MON SEP 28 2015

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-291030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
630 AM EDT MON SEP 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING COLD FRONT WILL PUSH THROUGH CENTRAL PENNSYLVANIA
LATE TUESDAY AND EARLY WEDNESDAY. HEAVY SHOWERS AND POSSIBLE
THUNDERSTORMS ACCOMPANYING THE FRONT WILL PRODUCE LOCALLY HEAVY
RAINFALL AND A SLIGHT CHANCE OF FLOODING OF CREEKS AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 6:50 PM EDTAreal Flood AdvisoryCTPCameron, Clearfield, Clinton, Elk, McKean, Potter and 2 more6 hr

Nearby

Flash Flood Watches in Pennsylvania, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.